Ms. Ears Questions and Answers
Questions about Ringing / Buzzing in the Ear from real people and answered by real audiologists
ANSWER: Ringing in the ears, also called Tinnitus can be very bothersome. Most often a person with tinnitus also has a hearing loss, but not always. A hearing aid, correctly fit, will most likely cover up the ringing in your ears. There may be other factors that impact your tinnitus, such as certain foods or allergies. Listed below are two good web sites concerning tinnitus which contain great information and may help you:
Thank you for your question, looking forward to hearing from you again. Sincerely, Ms. Ears.
QUESTION: For the past two weeks I have had ear-ringing daily. I have experienced it for a number of years, but it has never lasted for more than a few seconds. I was told I had hearing loss in one ear when I was younger, but did not take it seriously. Now that I am getting older, it annoys me. Is there anything I can take for it, or do I just have to suffer and attempt to take my mind off of it?
ANSWER: Ringing in your ears, also called Tinnitus, can be very troubling. Most often a person with tinnitus also has a hearing loss, but not always. There can be a number of causes of tinnitus including: hearing loss, allergies, medications and other medical problems. There are a number of things you can look into for relief. First, see your doctor and check to see if any medications you are taking could contribute to the ringing in your ears. Also check on any allergies you might have. Second, see an audiologist and have your hearing tested. It may also be recommended that you try a hearing aid or a tinnitus masker, each of which may cover-up the ringing. You may also want to check out these two good web sites for more information:
Thank you for your question. Sincerely, Ms. Ears.
ANSWER: Ringing in your ears, also called Tinnitus, can be distressing. Most often a person with tinnitus also has a hearing loss, but not always. There are a number of causes of tinnitus including: hearing loss, allergies, medications, physical damage to the ear and other medical problems. A person can have ringing after an ear infection, though it should disappear as all the symptoms clear up. If the ringing doesn't go away within 30 days, go back to your doctor. Sincerely, Ms Ears.
QUESTION: After taking aspirin for pain eight years ago, I developed a permanent ringing in my ears. It has become worse recently, and for the last five weeks I have had periods of dizziness. My family MD has not been helpful. What type of doctor should I see?
ANSWER: Aspirin, taken over a period of time in large enough quantities, will cause ringing in the ears and some high frequency hearing loss. With your ringing getting worse and the periods of dizziness, you are right to seek medical attention. You should see an Ear-Nose-and Throat specialist (ENT). He or she should be able to help you. Good luck and let me know how it goes. Sincerely, Ms. Ears.
QUESTION: I have no hearing in my right ear and only a little in my left. Can you explain the reason why, despite having no hearing in my right ear, it is constantly ringing? Also, what is cochlear implant surgery and how does it benefit a person?
ANSWER: Why does your ear ring even though you have no hearing? Well, the ringing in your ear can come from the cochlea, or from the nerves that travel to the brain or even from the brain itself. So, if you have cochlear damage causing you not to hear from an ear, but the ringing is coming from the nerve pathway (closer to the brain) you would have a deaf ear with ringing.
A Cochlear Implant is "a device that delivers electrical stimulation to cranial nerve VIII (auditory nerve) via an electrode array surgically implanted in the cochlea. It consists of a microphone, signal processor, and electrode system; used in cases of profound and total deafness" (Singular's illustrated Dictionary of Audiology). Also, look in our web site as we have a few great articles on cochlear implants. They can be found at:
I hope this helps. Sincerely, Ms. Ears.
QUESTION: I have Menieres Disease. I have fullness and tinnitus in my right ear every two or three days. I told an audiologist that I want to get two hearing aids but she refuses to let me get two hearing aids because she said hearing aids would make my fullness and tinnitus worse. I told her that I thought that sounds would mask my tinnitus? What do you think?
ANSWER: Hearing aids may mask the tinnitus, but it is possible that they may make the fullness and tinnitus worse. Most clinics allow for a 30 or 60-day trial of hearing aids. There may be a slight cost to try the hearing aids, but I think it would be well worth knowing if they will help or not. Ask your audiologist again, and if she says no, get another opinion. It's worth a try. Sincerely, Ms. Ears.
Select Another Category
Here are some other great questions that real people have asked Ms. Ears.
Children's Privacy Statement
|Home||The Fun Center||Products & Technology||Hearing Resources||Surf & Search||Contact Us|